Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 14, 2014, 1:47 PM CDT for Escambia County, Florida; Baldwin County, Escambia County, Alabama. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 1:47 PM CDT (18:47 UTC)
- Expired
- May 14, 2014, 5:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 48 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:30 PM CDT | FLASH FLOOD | 3 S Magnolia Springs, AL | WATER COVERING THE ROAD IN 2 AREAS ALONG CR 49 CLOSE TO CR 12. |
| May 14, 2:30 PM CDT | FLASH FLOOD | 5 Se Fairhope, AL | WATER OVER THE ROAD AT AL 181 AND CR 32 AND NEAR AL 104. WATER OVER THE ROAD AT FAIRHOPE AVE NEAR THE SCHOOL |
| May 14, 4:00 PM CDT | FLASH FLOOD | Atmore, AL | ESCAMBIA EMA REPORTS SEVERAL STREETS FLOODED AND CLOSED IN ATMORE |
| May 14, 4:00 PM CDT | FLASH FLOOD | Flomaton, AL | ESCAMBIA EMA REPORTS SEVERAL ROADS CLOSED IN AND AROUND FLOMATON |
| May 14, 5:00 PM CDT | FLASH FLOOD | Flomaton, AL | HIGHWAY 31 AT FLOMATON HIGH SCHOOL IS CLOSED WITH WATER ENTERING SOME STRUCTURES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
220
WGUS54 KMOB 141847
FFWMOB
ALC003-053-FLC033-142245-
/O.NEW.KMOB.FF.W.0033.140514T1847Z-140514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
WESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 545 PM CDT
* AT 144 PM CDT...VERY HEAVY RAINFALL WAS INDICATED OVER THE
WARNED AREA AND RADAR ESTIMATES SHOW RAINFALL RATES OF UP 2 TO 3
INCHES PER HOUR. THIS WILL LIKELY CAUSE FLASH FLOODING IN THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
POARCH CREEK RESERVATION... GULF SHORES...
FLOMATON... SUMMERDALE... STAPLETON...
SPANISH FORT... SILVERHILL... ROBERTSDALE...
POINT CLEAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!
IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE ASSISTANCE
CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE CALL
(800) 284-9059.
&&
LAT...LON 3022 8804 3027 8794 3024 8787 3028 8777
3037 8785 3041 8792 3048 8795 3054 8791
3065 8794 3125 8767 3123 8755 3125 8750
3126 8716 3101 8716 3096 8746 3024 8768
3021 8803
$$2 follow-up statements
428
WGUS74 KMOB 141942
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT WED MAY 14 2014
ALC003-053-FLC033-142245-
/O.CON.KMOB.FF.W.0033.000000T0000Z-140514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESCAMBIA AL-ESCAMBIA FL-BALDWIN AL-
242 PM CDT WED MAY 14 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
BALDWIN...NORTHWESTERN ESCAMBIA AND WESTERN ESCAMBIA COUNTIES...
AT 236 PM CDT...VERY HEAVY RAINFALL CONTINUES OVER THE WARNED AREA
AND RADAR ESTIMATES SHOW RAINFALL TOTALS OF 2 TO 4 INCHES HAVE
OCCURRED IN THE PAST HOUR OVER PORTIONS OF THE WARNING AREA. HEAVY
RAINFALL CONTINUES AND ADDITIONAL FLASH FLOODING IS LIKELY.
THERE ARE REPORTS OF WATER OVER ROADS ACROSS PORTIONS OF FAIRHOPE...
ROBERTSDALE...AND MAGNOLIA SPRINGS.
LOCATIONS IMPACTED INCLUDE...
ATMORE... GULF SHORES... FLOMATON...
SUMMERDALE... STAPLETON... FAIRHOPE...
SILVERHILL... ROBERTSDALE... POINT CLEAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!
IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE ASSISTANCE
CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE CALL
(800) 284-9059.
&&
LAT...LON 3022 8804 3027 8794 3024 8787 3028 8777
3037 8785 3041 8792 3048 8795 3054 8791
3065 8794 3125 8767 3123 8755 3125 8750
3126 8716 3101 8716 3096 8746 3024 8768
3021 8803
$$997
WGUS74 KMOB 142232
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT WED MAY 14 2014
ALC003-053-FLC033-142240-
/O.CAN.KMOB.FF.W.0033.000000T0000Z-140514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESCAMBIA AL-ESCAMBIA FL-BALDWIN AL-
532 PM CDT WED MAY 14 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALDWIN...
NORTHWESTERN ESCAMBIA AND WESTERN ESCAMBIA COUNTIES...
AT 528 PM CDT...THE HEAVY RAINFALL THAT PROMPTED THE WARNING FOR
BALDWIN...NORTHWESTERN ESCAMBIA AND WESTERN ESCAMBIA COUNTIES HAS
ENDED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...
LINGERING FLOODING ISSUES WILL LIKELY PERSIST...ESPECIALLY ACROSS
WESTERN ESCAMBIA COUNTY ALABAMA.
LAT...LON 3022 8804 3027 8794 3024 8787 3028 8777
3037 8785 3041 8792 3048 8795 3054 8791
3065 8794 3125 8767 3123 8755 3125 8750
3126 8716 3101 8716 3096 8746 3024 8768
3021 8803
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:15 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 14, 9:15 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CDT WED MAY 14 2014
...HEAVY RAINFALL AND LOCAL FLOOD THREAT PERSISTS THIS AFTERNOON AND
EVENING...
.UPDATE...JUST A QUICK UPDATE TO SAY EVERYTHING LOOKS ON TRACK.
CURRENTLY...AIR MASS IS ANOMALOUSLY MOIST WITH GOOD TROPICAL TAP IN
WATER VAPOUR IMAGERY. PW VALUES ARE NEAR 2.0 IN. WHICH IS APPROX.
99TH PERCENTILE FOR THIS DATE AND 2SD FROM MEAN FOR THIS DATE.
REGIONAL RADAR SHOWS WHAT WAS A PCPN VOID REGION BETWEEN STORMS EAST
OF I-65 AND DEVELOPING STORMS JUST AHEAD OF FRONT OVER SERN MS...BUT
EVEN THAT IS RAPIDLY FILLING IN AS LOWER TROPOSPHERIC MOISTURE
TRANSPORT AXIS IS CENTERED RIGHT IN THE MIDDLE OF THAT TROPICAL
CONNECTION. SOME OF THESE STORMS ARE ALREADY DUMPING 1.0-1.5
INCHES PER HOUR. LAPSE RATES ARE NEAR MOIST ADIABATIC AND MLCAPES
ARE LIMITED 500-1000 J/KG. THERE IS SOME LOW LEVEL VERTICAL WIND
SHEAR BUT IT IS NOT AMOUNTING TO MUCH (<150 M2 S-2) WITH SR HEL
COMPUTATIONS CONSIDERING STORM MOTION. FEEL SEVERE THREAT IS VERY
LIMITED BASED ON THE PRECEDING AND THE HEAVY RAINFALL THREAT IS OF
COURSE THE MAIN CONCERN.
AREAL OUTLINE OF FLASH FLOOD WATCH STILL LOOKING VERY REASONABLE
GIVEN PLACEMENT AND EXPECTED SHORT-TERM EVOLUTION OF INGREDIENTS.
GUST FRONT RE-TRIGGERING AND SOME SSW-NNE TRAINING POSSIBLE THROUGH
THIS EVENING DESPITE A PROGRESSIVE MAIN BAROCLINIC TROUGH. POPS AND
QPF ALSO APPEAR ON TRACK WITH SHOWERS AND THUNDERSTORMS BECOMING
WIDESPREAD BY NOON AND EXPECT 1-3" OF RAINFALL WITH EASILY UP TO 6"
ON AN ISOLATED BASIS. THE AREAS STANDING THE BEST CHANCE FOR THAT
ARE THOSE IF THE FFA EAST OF I-65 DUE TO THE DEVELOPMENT OF THAT
EARLY AREAS OF PCPN THAT IS CURRENTLY ONGOING. WILL LIKELY SEE A FEW
FLASH FLOOD WARNINGS BEING ISSUED LATER TODAY.
EXPECT COLD FRONT TO BE LOCATED ALONG I-65 IN 6-8 PM TIME FRAME
(DEPENDING ON AMOUNT OF STORMS AHEAD OF IT) AND EAST OF DESTIN IN
1-3 AM TIME FRAME. DRIER AIR ADVECTS OVER IN THE WAKE OF THE
PASSAGE. /23 JMM
&&
.MARINE...WILL HOIST A SCA WITH 1030 AM UPDATE PACKAGE FOR TONIGHT
THROUGH LATE TOMORROW EVENING FOR OUR ENTIRE MARINE AREA. /23 JMM
&&
-----------------------------------------------------------------....
............PREVIOUS DISCUSSION..............
.SHORT TERM...(TODAY THROUGH FRIDAY)...FOR TODAY THROUGH TONIGHT...
TRENDS INDICATING A WETTER FORECAST THAN PREVIOUSLY EXPECTED
CONTINUE THIS MORNING. MODELS IN GOOD AGREEMENT WITH INDICATING
CATEGORICAL POPS OVER THE FCST AREA TODAY...AND CURRENT DATA
INDICATING A PLUME OF VERY MOIST AIR (WITH PWATS NEARING 2 INCHES)
ADVECTING NORTHWARD ACROSS THE EASTERN GULF OF MEXICO AND INTO THE
LOCAL FCST AREA. AS THE AVAILABLE MOISTURE INCREASES...A FRONTAL
BOUNDARY IS EXPECTED TO MOVE TOWARD AND ACROSS THE FCST AREA TODAY
AND SHOULD BE EAST ACROSS THE AREA BY LATE TONIGHT. SURFACE
CONVERGENCE ASSOCIATED WITH THE FRONT...COMBINED WITH LARGE SCALE
DIFFLUENT FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO
OUR WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE
RESULTING IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH
THE FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY
QUICKLY...THE AIRMASS IS BECOMING INCREASINGLY PRIMED FOR THE
POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS WILL BE ESPECIALLY TRUE
WHERE WHERE TRAINING STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS
TODAY IN ADVANCE OF THE FRONT. TOTAL RAINFALL AMOUNTS OF 2 TO 3
INCHES...WITH POTENTIAL FOR LOCALIZED TOTALS AT LEAST DOUBLE THAT
AMOUNT WILL BE POSSIBLE OVER PARTS OF THE FCST AREA TODAY AND THIS
EVENING. SOME OF THIS RAINFALL WILL OCCUR OVER SOME OF THE SAME
LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE PAST
COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR
EASTERN AND COASTAL PORTIONS OF THE FCST AREA. THE HEAVIER RAIN
THREAT WILL END FAIRLY QUICKLY FROM WEST TO EAST ACROSS THE FCST AREA
LATE THIS EVENING AND DURING THE OVERNIGHT HOURS DUE TO THE
PROGRESSIVE NATURE OF THE FRONT. CLOUDY SKIES AND SLIGHTLY BELOW
NORMAL TEMPERATURES EXPECTED TODAY...WITH HIGHS GENERALLY IN THE
LOWER 80S (ALTHOUGH SOME UPPER 70S ARE NOT OUT OF THE QUESTION). WITH
THE FRONT MOVING ON TO THE EAST OF THE FCST AREA BY LATE TONIGHT...WE
EXPECT MUCH COOLER AIR TO BEGIN FILTERING INTO THE REGION AFTER
MIDNIGHT. OVERNIGHT LOW TEMPERATURES WILL LIKELY BE NEARLY 10 DEGREES
BELOW NORMAL FOR THIS TIME OF THE YEAR...RANGING FROM THE LOWER 50S
OVER WESTERN ZONES TO AROUND 60 EXTREME SOUTHEASTERN ZONES. 12/DS
THURSDAY...THE SHORTWAVE AT THE SOUTHERN END OF THE TROUGH OVER THE
PLAINS/MISS RIVER SWINGS THROUGH AND BEGINS TO MOVE NORTH...PUSHING
THE SURFACE FRONT ALREADY WELL EAST OF THE FA OFF AND CONTINUE TO
PUSH COOLER...DRIER AIR OVER THE AIR. HAVE SOME RESIDUAL SHOWERS IN
OVER EASTERN-MOST SECTIONS OF THE FA AT THE BEGINNING OF THE
PERIOD...BUT AM EXPECTING THESE TO MOVE OFF PRETTY QUICK. TEMPS BEING
ADVERTISED BY GUIDANCE ARE AROUND 10 DEGREES OR MORE BELOW SEASONAL
AND SEE NO REASON TO ARGUE...SO A SIGNIFICANTLY COOLER DAY WITH TEMPS
IN THE MID 70S PLUS OR MINUS IS EXPECTED.
THE UPPER TROUGH REMAINS PRETTY MUCH STATIONARY...WITH ITS AXIS JUST
EAST OF THE MISS RIVER. GUIDANCE IS ADVERTISING ANOTHER SHORTWAVE
DIVING SOUTH OVER THE PLAINS...PUSHING A RE-ENFORCING FRONT SOUTH
ACROSS THE MID MISS/TENN RIVER VALLEYS OVER THE FA. GUIDANCE IS
ADVERTISING THIS BOUNDARY STALLING ALONG THE COAST FRI MORNING...WITH
TEMPS DROPPING INTO THE LOW TO MID 40S AWAY FROM THE COAST...UPPER
40S NEAR. A SURFACE HIGH OVER TX GETS PUSHED EAST OVER THE
GULF...HELPING TO PROVIDE A BIT OF A SOUTHWESTERLY COMPONENT TO THE
WINDS AND TEMPS REBOUNDING UPWARD FROM THURSDAY'S A BIT.
.LONG TERM...(FRIDAY NIGHT ON)...FRIDAY NIGHT THROUGH
SATURDAY...ANOTHER SHORTWAVE MOVING THROUGH THE BASE OF THE EASTERN
TROUGH PUSHES ANOTHER FRONT TOWARDS THE FA...BUT WITH THE ROUGH
ITSELF TREATING NORTH A BIT...THIS FRONT WILL HAVE A HARDER TIME
MOVING ACROSS THE FA. ECMWF IS ADVERTISING THE FRONT MOVING ACROSS
NORTHERN SECTIONS OF THE FA...BUT BRINGS LITTLE MORE THAN AN
INCREASE IN CLOUD COVER...WHILST THE GFS KEEPS IT WELL NORTH. FEEL
EITHER IS PROBABLE...SO HAVE BLENDED THE SOLUTIONS FOR THE FORECAST.
WITH NO REAL RE-ENFORCEMENT OF COOLER NORTHERLY AIR...TEMPS MODERATE
UPWARD TOWARDS SEASONAL LEVELS
SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE EASTERN TROUGH FINALLY
BEGINS TO MOVE OFF...WITH AN UPPER RIDGE BUILDING OVER THE PLAINS.
A SURFACE RIDGE HAS MOVED FROM OVER THE PLAINS TO EAST OF THE MISS
RIVER. THE STALLED SECOND BOUNDARY HELPS TO KEEP ANY ORGANIZED
ONSHORE FLOW OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN
CONUS...SO MOISTURE LEVELS REBOUND SLOWER THAN EXPECTED AND ANOTHER
NICE DRY PERIOD WITH TEMPS BELOW SEASONAL EXPECTED.
MONDAY THROUGH WEDNESDAY...THE UPPER RIDGE OVER THE PLAINS BUILDS
MORE...WITH AN UPPER HIGH MOVING OVER THE LOWER MISS RIVER VALLY BY
WED, TEMPS CONTINUE TO RISE...TO ABOVE SEASONAL LEVELS THROUGH THE
BEGINNING OF THE WEEK AS A RESULT.
&&
.AVIATION...
(13/12Z ISSUANCE)...PREVAILING IFR CONDITIONS TODAY WITH
WIDESPREAD LOW CEILINGS AND SHOWERS/STORMS. PERIODS OF LIFR IN AND
NEAR HEAVIER SHOWERS/STORMS FROM LATE MORNING THROUGH EARLY EVENING.
SFC WINDS PRIMARILY S TO SE TODAY AROUND 10 KNOTS BUT HIGHER GUSTS
AND MORE VARIABLE NEAR STRONGER STORMS. WINDS EXPECTED TO SHIFT TO
THE W AND NW MID/LATE EVENING AND INCREASE OVERNIGHT. 12/DS
&&
.MARINE...A COLD FRONT WILL MOVE TOWARD AND ACROSS MOST OF THE
MARINE AREA TODAY...AND BE EAST OF ALL OF THE MARINE AREA BY THIS
EVENING. A MODERATE ONSHORE FLOW WILL BECOME A STRONG OFFSHORE FLOW
LATE TONIGHT AND CONTINUE STRONG OFFSHORE THROUGH THURSDAY NIGHT.
SEAS WILL BUILD LATE TONIGHT THROUGH THURSDAY NIGHT AS WELL. SMALL
CRAFT ADVISORIES WILL LIKELY BE REQUIRED BEGINNING LATE TONIGHT
THROUGH THURSDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE MARINE AREA WITH THE PASSAGE OF THE FRONT. THE
OFFSHORE FLOW WILL WEAKEN ON FRIDAY WITH SEAS BEGINNING TO SUBSIDE.
WINDS THEN SHIFT EAST TO SOUTHEAST AND BECOME A LIGHT ONSHORE FLOW
OVER THE WEEKEND. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 52 72 50 79 / 90 50 05 00 10
PENSACOLA 82 58 72 55 80 / 90 70 20 00 05
DESTIN 76 63 73 56 78 / 100 80 30 10 05
EVERGREEN 81 57 70 45 79 / 90 80 20 05 05
WAYNESBORO 81 49 70 47 78 / 80 50 05 05 10
CAMDEN 82 54 68 46 77 / 90 80 10 05 05
CRESTVIEW 82 60 72 45 80 / 90 80 30 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
MOBILE...WILCOX...
FL...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 14, 6:00 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED MAY 14 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THIS MORNING...ESPECIALLY OVER THE WESTERN FLORIDA PANHANDLE AND PARTS OF SOUTH CENTRAL ALABAMA...WILL BECOME MORE NUMEROUS TODAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A STRONG STORM PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF I-65. OF GREATER CONCERN FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR YET ANOTHER ROUND OF HEAVY RAINFALL. TRENDS INDICATING A WETTER FORECAST THAN PREVIOUSLY EXPECTED CONTINUE THIS MORNING. CURRENT DATA INDICATING A PLUME OF VERY MOIST AIR ADVECTING NORTHWARD ACROSS THE EASTERN GULF OF MEXICO AND INTO PARTS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING. AS THE AVAILABLE ATMOSPHERIC MOISTURE INCREASES...A FRONTAL BOUNDARY IS EXPECTED TO MOVE TOWARD AND ACROSS THE REGION TODAY AND SHOULD BE EAST OF THE AREA BY LATE TONIGHT. LOW LEVEL FORCING ASSOCIATED WITH THE SURFACE FRONT...COMBINED WITH LIFT ASSOCIATED WITH LARGE SCALE DIFFLUENT FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO OUR WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE AND RESULT IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH THE FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY QUICKLY AS WE HAVE BEEN ADVERTISING...THE AIRMASS IS BECOMING INCREASINGLY MORE PRIMED FOR THE POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS WILL BE ESPECIALLY TRUE WHERE WHERE TRAINING STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS TODAY IN ADVANCE OF THE FRONT. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH POTENTIAL FOR LOCALIZED TOTALS AT LEAST DOUBLE THAT AMOUNT WILL BE POSSIBLE OVER PARTS OF THE REGION TODAY AND THIS EVENING. AREAS MOST LIKELY TO RECEIVE THE HEAVIER RAINFALL WILL ROUGHLY BE ALONG AND EAST OF THE I-65 CORRIDOR IN ALABAMA AND OVER THE COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THESE AREAS ARE SOME OF THE SAME LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE PAST COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR EASTERN AND COASTAL PORTIONS OF THE ALABAMA AND THE WESTERN FLORIDA PANHANDLE. PATCHY FOG...DENSE IN SOME LOCATIONS...ACROSS THE REGION THIS EARLY THIS MORNING DISSIPATING BY MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN WILL END FROM WEST TO EAST EARLY THURSDAY...THEN PRIMARILY A DRY FORECAST FRIDAY THROUGH TUESDAY AS HIGH PRESSURE (SURFACE AND ALOFT) DOMINATES THE PATTERN. THERE WILL BE A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE COASTAL BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THURSDAY THEN A LOWER RISK OF RIP CURRENTS EXPECTED FOR MOST OF THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED. GMZ630>635-650-655-670-675-151115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 600 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT INCREASING WINDS AND SEAS EXPECTED WITH A WINDSHIFT ASSOCIATED WITH A FRONTAL PASSAGE LATE TODAY AND TONIGHT. MODERATE ONSHORE FLOW BECOMES STRONG OFFSHORE LATE TONIGHT THROUGH THURSDAY NIGHT...RESULTING IN HAZARDOUS OPERATING CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR LATE TONIGHT THROUGH THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED.
In the hours before
Local storm report, May 14, 11:43 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1143 AM CDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 5 NW WHITING FIELD 30.76N 87.08W
05/14/2014 SANTA ROSA FL COUNTY OFFICIAL
ALLENTOWN RD WEST OF HAWSEY LANE CLOSED DUE TO WATER OVER
THE ROAD.
&&
MBSpecial weather statement, May 14, 12:30 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT WED MAY 14 2014 ALZ061-MSZ079-141815- UPPER MOBILE AL-GEORGE MS- 1230 PM CDT WED MAY 14 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 115 PM CDT... AT 1228 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF ST. MARTIN TO 14 MILES NORTHWEST OF ESCATAWPA TO 6 MILES NORTH OF ESCATAWPA...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LUCEDALE... WILMER... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:16 AM CDT | Flash Flood Watch | MOB | 16 hr | |
| May 14, 9:32 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| May 14, 9:48 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| May 14, 3:36 PM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 4 hr |
| May 14, 4:52 PM CDT | River Flood Warning | MOB | Escambia | 8 days |
| May 14, 5:13 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| May 14, 9:44 AM CDT | Small Craft Advisory | MOB | 39 hr | |
| May 14, 11:32 AM CDT | Flash Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox | 6 hr |
| May 14, 11:51 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 24 min |
| May 14, 12:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 60 min |
| May 14, 12:52 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 113 min |
| May 14, 5:28 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 3 hr |
| May 14, 5:38 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| May 14, 5:42 PM CDT | Special Marine Warning | MOB | 33 min |
Nearby
Flash Flood Warnings in Alabama, 2014Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.